Hi there, and good luck with your treatment outcome.
Who suggested you should avoid Tylenol (acetaminophen)? If your doctor said to avoid it then by all means don’t use it. If a friend told you it was toxic to the liver, it is; but only in large doses. Acetaminophen continues to be the most widely recommended OTC analgesic for patients with liver disease. Other drugs like aspirin and NSAID drugs can affect how your blood clots; something that can be an issue with liver illness anyway.
My doctor recently gave me a prescription for ibuprofen (600 mg tablets), not to exceed 1200 mg per day. I'm a little fuzzy about this issue though. Just letting you know what I was prescribed to help me get through the headaches.
Who ever told you that Tylenol isn't good to take is misinformed, unless you have other conditions or diseases in addition to hepatitis C. Check with your doctor.
Acetaminophen the first-choice medication in the treatment of all headaches, whether migraines, tension headaches, or cluster headaches.
As with many medicines it is very important not to take an overdose or to take it for long periods of time. For a person with a healthy liver the maximum daily dose of acetaminophen is 4 g (4000 mg). Never take more than this amount in one day.
NSAIDs are a well known cause of liver dysfunction. Aspirin is intrinsically toxic to the liver. NSAIDs are safe when used properly and as prescribed by doctors; however, patients with cirrhosis and advanced liver disease should avoid NSAIDs since they can worsen liver function and cause kidney failure in theses patients.
For people with advanced liver disease (cirrhosis) Acetaminophen is the only OTC pain reliever that is to be taken. Usually the maximum dose is 2 g (2000 mg) or less.
As always, discuss any medication uses or changes with your healthcare provider.
You've already gotten excellent advice on what to take for pain while on treatment, nothing to add on that - just wanted to say that I wish you success with managing the challenges of treatment. As you've already found out, good information and support here. Wish you good luck.
Hi, thanks so much, for the response. I seem to have an extreme loss of appitite and wow thats a first for me lol !! Not sleeping well either, but the headaches are very mild now. How long have you been doing tx?
Loss of appetite is fairly common on tx I believe. I've lost 15 lbs so far and am on week 19 of tx. I was skinny to begin with so losing 15 lbs wasn't a good thing. Have gotten some appetite back though so I expect I'll start gaining some weight now.
Best of luck and take extra good care of yourself.
All I was told is that I'm a G T 1-a not sure really what the differences are ? I didn't know anything until 1 1/2 months ago and it was a total shock. I had no symptoms. Started seeing a new doctor and since it had been years since I have been to a doctor she suggested full bloodwork being done. It went from the bloodwork to a different doctor who sent me in for an ultrasound on my liver. Next thing I was starting the treatment.
Is there a good or bad time to start this tx? Not sure why it would be a strange time to start?
The reason I asked is beacuse new HCV meds are expected to be approved by the FDA next month. It is likely, as displayed in drug trials, to be more effective (about 80% versus 50%) in half the time than today's Peginterferon and ribavirin. So, I was wondering if there was some urgency to treat now and if your doctor was aware of impending alternatives.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.